Background Anti-tuberculosis drug-induced hepatotoxicity (DIH) is a common complication among people living with HIV (PLWH), potentially leading to treatment interruptions. Objective To determine the incidence of DIH and identify risk factors in Thai and Filipino PLWH on tuberculosis (TB) treatment, compared with those with TB mono-infection. Methods We conducted a cohort study of Thai and Filipino adults with active TB using retrospective data from Thailand (2000–2024) and prospective data from the Philippines (2024). DIH was defined as AST or ALT ≥3 times the upper limit of normal. Logistic regression was used to assess DIH risk factors among PLWH; TB treatment outcomes were compared by DIH status. Results Among 222 participants (138 PLWH, 84 HIV-negative), median age was 38 years, 63% were male, and median body mass index (BMI) was 18.2 kg/m 2 . DIH occurred in 13.8% of PLWH and 9.5% of HIV-negative individuals ( P = 0.35), with median onset at 10 and 3 weeks, respectively. Among PLWH, hepatitis C co-infection (aOR 5.84, 95% CI 1.51–22.55, P = 0.01) and lower BMI (aOR 0.78/kg/m 2 , 95% CI 0.63–0.97, P = 0.03) were independently associated with DIH. Dolutegravir use showed a non-significantly lower DIH risk (OR 0.51, 95%CI, 0.18 – 1.42). TB treatment success was similar between those with and without DIH (92.6% vs 90.3%); mortality was slightly higher with DIH (3.7% vs 1.5%). Conclusions Hepatitis C co-infection and low BMI are key risk factors for DIH among PLWH receiving TB treatment. Despite these risks, DIH did not significantly impact treatment outcomes.
No takes yet. Share an insight, caveat, or question.
Atuel et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: